MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CCASC LAPAROTOMY PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CCASC LAPAROTOMY PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10558
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility medwatch report (b)(4) was received on 07/03/2025 reporting missing lap quantity of 4 instead of 5.The sample has not been returned to deroyal for evaluation at this time.A supplier corrective action request (scar) was issued to the lap supplier (b)(4).This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Missing lap quantity of 4 instead of 5.
 
Additional Manufacturer Narrative
A user facility medwatch report (4900240000-2025-8094) was received on 07/03/2025 reporting missing lap quantity of 4 instead of 5.The sample was not returned to deroyal for evaluation.A supplier corrective action request (scar) was issued to the lap supplier meixin medical.The root cause was determined by meixin medical: current counting method: the appearance and count of each bundle of lap sponges are visually inspected manually.Then the bundles are applied to the weight checking system to determine whether they are within the set weight range and ensure correct count through weight sorting.There was a deviation between the weight value displayed on the check weigher screen and the actual weight of the product, but the operator failed to thoroughly check the weight checking system before using and didn't modify it promptly.Thus, the miscounted bundle was not identified and sorted out.The appearance of the lap sponge bundle is not flat enough when taken out from the turnover bags, resulting in a deviation between the weight value displayed on the check weigher screen and the actual weight, and the miscount was not identified and sorted out.The following corrective and preventive actions have been taken by meixin medical: improve the pre-production inspection points for weight checking system and include the points in the sop.Train operators to conduct pre-production inspections according to the inspection points to reduce the risk of count misidentification.Products with uneven appearance found during inspection should be tidied before flowing into the weight conveyor line to prevent weight deviation caused by product shaking during flow and reduce the risk of count misidentification.Train lap sponge packaging workers to pay attention and smoothly place the products into the turnover bags, so as to prevent product un-flatness, and reduce weight fluctuations in subsequent processes.Notify the complaint to all personnel, enhancing their quality awareness.Deroyal root cause was determined to be: the operator did not follow the standard work instruction to pay inattention to details.The following corrective and preventive actions have been taken by deroyal: a corrective and preventive action report (capa bp20-25-05-004) related to missing components has been issued.Integrated the quality improvement program (qip) to address part handling and inventory tracking discrepancies.Employees responsible for the missing components reflect on the customer complaints were retrained during the corrective actions that were taken during the complaint investigations.Management has developed a process for bin counting.This process is designed to be used for pre-counting out small items which are to be placed into custom procedural trays during each building of 4 trays.Small bins are located on the manufacturing worktables and items are pre-counted from bags containing larger quantities for the building of trays being assembled.The quantity within each bin will be in multiples of the parts listed on the bill of material multiplied by the number of trays being assembled during each building of 4 trays.As the trays are pushed down the worktable, the bins are emptied by putting each component into the trays as required by the work order parts list.The assembler is then responsible for re-filling each bin as he or she moves to the front of the assembly line to begin the assembly process on the next set of trays.The decision for what items should be bin pulled has been left up to the team leader based on the size of the raw material components.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CCASC LAPAROTOMY PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key22467706
Report Number3005011024-2025-00008
Device Sequence Number4234461
Product Code LRO
UDI-Device Identifier00749756364430
UDI-Public00749756364430
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-10558
Device Lot Number62288951
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown